Texas, 2011

Wildfire in Texas, June 12, 2011

June 12, 2011 · NWS CRP · 1 event in 1 county or zone

A wildfire burned roughly 2000 acres on a private ranch between Alice and San Diego. Two storage buildings were destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire burned roughly 2000 acres on a private ranch between Alice and San Diego. Two storage buildings were destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 12, 11:19 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 12, 11:19 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1219 PM CDT SUN JUN 12 2011

.DISCUSSION...SEE AVIATION SECTION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AS A RESULT OF RIDGING
ALOFT. BRIEF MVFR...POSSIBLY IFR...CONDITIONS CAN BE EXPECTED
TOWARD THE EARLY MORNING HOURS ON MONDAY AS PATCHY FOG AND STRATUS
DVLP. VFR CONDITIONS WILL PREVAIL BY MID MORNING ON MON.

&&

.PREV DISCUSSION... /ISSUED 922 AM CDT SUN JUN 12 2011/

DISCUSSION...ONGOING FCST LOOKS ON TRACK AS A MID/UPPER LEVEL
RIDGE REMAINS IN CONTROL. THE 12Z CRP SOUNDING SHOWS A DRY AIRMASS
IN PLACE WITH PWATS AROUND 1.3 INCHES. A DRY/SUBSIDENT AIRMASS
ACROSS MUCH OF TX CAN BE SEEN ON WV SATELLITE IMAGERY AS WELL. WEAK
SHOWERS THIS MORNING ACROSS THE GULF ARE ALREADY DISSIPATING AND
GIVEN THE RIDGE...AM NOT EXPECTING ANY RAINFALL THROUGH THE
REMAINDER OF THE DAY. WILL UPDATE ZONES TO REMOVE MENTION OF
MORNING FOG...OTHERWISE NO MAJOR CHANGES AT THIS TIME.

PREV DISCUSSION... /ISSUED 629 AM CDT SUN JUN 12 2011/

DISCUSSION...UPDATED FOR 12Z AVIATION.

AVIATION...PATCHY FOG THIS MORNING SHOULD LIFT IN THE NEXT HOUR
OR TWO. A FEW STREAMER SHOWERS ARE OCCURRING OVER THE COASTAL
WATERS THIS MORNING WITH SCATTERED CU...BUT WILL GENERALLY STAY
AWAY FROM TAF SITES. EXPECT MOSTLY SUNNY SKIES THIS AFTERNOON AND
A REPEAT ON FOG OVERNIGHT TONIGHT.

PREV DISCUSSION... /ISSUED 413 AM CDT SUN JUN 12 2011/

SHORT TERM (SUNDAY THROUGH MONDAY)...FEWER SHOWERS NOTED OFFSHORE
THIS MORNING THAN THE PAST COUPLE OF MORNINGS DUE TO DRIER AIR
MOVING INTO THE REGION. THIS WILL LIKELY MINIMIZE ANY AFTERNOON
SHOWERS AS WELL...BUT WILL KEEP 10 POPS JUST OFFSHORE AND NEAR THE
COAST NORTH OF CORPUS. ALSO FOG HAS DEVELOPED ONCE AGAIN THIS
MORNING...BUT HAS BEEN A LITTLE SLOWER TO SET IN WITH MOST AREAS
KEEPING VISIBILITIES ABOVE 5 MILES SO FAR THIS MORNING...WHERE
YESTERDAY SOME SITES WERE BELOW 2 MILES BY THIS TIME. STILL THINK
WE COULD SEE THE FOG BRIEFLY REDUCE VIS TO BELOW TWO MILES IN SOME
LOWER LYING AREAS THIS MORNING.
OTHERWISE...CONTINUE THE COOKIE CUTTER FORECAST THANKS TO HIGH
PRESSURE REMAINING OVERHEAD. EXPECT AFTERNOON HIGHS FROM AROUND 90
NEAR THE COAST TO JUST OVER 100 IN THE WEST. SOUTHEAST WINDS LIGHT
IN THE MORNING INCREASING TO 15 TO 20 MPH IN THE AFTERNOON. LOWS
TONIGHT WILL GENERALLY BE IN THE 70S ONCE AGAIN.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MODELS HAVE BEEN TRYING
TO PUT BETTER MOISTURE BACK IN THE LATTER PERIODS OF THE FORECAST
OVER THE LAST COUPLE OF DAYS/MODEL RUNS...THEN BACK OFF ANOTHER DAY
OR TWO. THIS MAY ALL BE DUE TO SUBTLE CHANGES IN THE WAY MODELS
HANDLE THE MEANDERING OF THE UPPER HIGH. THE LONG AND SHORT OF IT IS
THAT NO RAIN WILL BE FORECAST IN THE LONG TERM PERIODS AND HAVE
IMPROVED CLOUD COVER FORECAST...SINCE BETTER MOISTURE EXPECTED
TOWARD THE END OF THE WEEK APPEARS A BIT DELAYED AGAIN. CONTINUED
WARM WITH HUMID CONDITIONS ESPECIALLY BY MID WEEK AS DEW POINTS
CREEP BACK INTO THE MID AND UPPER 70S OVER THE EASTERN AREAS.
AFTERNOON HIGHS REMAIN 3-5 DEGREES ABOVE NORMAL WITH WARM BOUNDARY
LAYER AND 700MB TEMPS 12C TO 14C PROVIDING A CAPPED AIRMASS EVEN
WITH LIMITED MOISTURE. WINDS WILL PICK UP LATER IN THE PERIOD...AS
WEAK BOUNDARY OVER OKLAHOMA AROUND MID WEEK DISSIPATES AND LOW
PRESSURE BEGINS TO DEEPEN IN THE SOUTHERN PLAINS. MOS GUIDANCE SEEMS
A BIT TOO HIGH ON WINDS THOUGH FOR NEXT WEEKEND AND DID TEMPER THEM
JUST A BIT. HOWEVER...GIVEN GOOD SEA BREEZE CIRCULATION EXPECTED DUE
TO CONTRAST BETWEEN AFTERNOON AND EVENING TEMPERATURES WATER VS
INLAND...SHOULD SEE SOME BREEZY CONDITIONS DURING THE AFTERNOON AND
EVENING HOURS...WITH THE BREEZY CONDITIONS MOVING FARTHER INLAND
WITH TIME. THIS WILL KEEP TEMPERATURES UP OVERNIGHT TO 3-5 DEGREES
ABOVE NORMAL BY THE END OF THE PERIOD. ALSO...WILL SEE ELEVATED FIRE
WEATHER CONDITIONS WESTERN AREAS (APPROACH RED FLAG WARNING BUT NOT
QUITE MAKE IT) BY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    95  73  93  73  95  /  10  10  10  10  10
VICTORIA          96  71  97  73  97  /  10  10  10  10  10
LAREDO           105  77 104  77 106  /   0   0   0   0   0
ALICE             96  70  96  71  97  /  10  10  10  10  10
ROCKPORT          90  79  91  80  92  /  10  10  10  10  10
COTULLA          100  72 100  71 102  /   0   0   0   0   0
KINGSVILLE        95  72  94  71  95  /  10  10  10  10  10
NAVY CORPUS       90  78  90  79  90  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Jun 12, 4:35 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
535 AM CDT SUN JUN 12 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-131045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
535 AM CDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHTLY ELEVATED FIRE DANGER WILL OCCUR ACROSS THE BRUSH COUNTRY AND
RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE HUMIDITY
VALUES OF 20 TO 30 PERCENT AND DROUGHT-STRESSED FUELS.
HOWEVER...WINDS ARE EXPECTED TO REMAIN GENERALLY 10 TO 15 MPH WITH
OCCASIONAL GUSTS TO AROUND 20 MPH IN THE EVENING WHEN THE HUMIDITY
WILL BE ON THE RISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS MUCH OF THE BRUSH COUNTRY
AND RIO GRANDE PLAINS THURSDAY THROUGH SATURDAY...WITH THE POTENTIAL
FOR RED FLAG CONDITIONS OVER PORTIONS OF WEBB AND LA SALLE COUNTIES.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Jim Wells

When
June 12, 1:00 PM CST to 9:00 PM CST
Where
Jim Wells forecast zone
Property damage
$10,000
Reported by
Newspaper
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298868.